Acne and Accutane archives

Accutane and the negitive effects on me......

Posted by Ryan Strachan on January 02, 1999 at 07:30:59:

I have had acne for a long time. It started at around 15 and I'm now 21. I have tried nearly everything for it and
I ran out of options. I was put on accutane without being told the possible grave side effects. I've seen ppl with way worse acne than I've ever had, but mine just woulnd't go away, so blindly i took this drug to attract the opposite sex. The effects were not without negitive effects. My lips became very chapped and my face became red
and ever since then has been perma-red. IT sucks to have someone think you're embarrased when you are not at all. This redness has made my blemishes become exagerated. Especailly if I laughed hard or workout.....ect. That's just part of what it has caused me. I went on it again
because feeling helpless grasping for anything to help me with the lady situation. I took two cycles of the stuff and
I wish like hell I would have never touched the stuff. I now have permanent dry mouth. This has caused my vocal chords to because easily irrated and has comprimised my abilty to communicate vocally. I've been forced to baby my throat like someone who has smoked and drank hard alcohol for 20 years. I've never done either, so I feel very violated. Everywhere I go I need to have water with me because my salivation is so pathetic. I've had to do this for the last few years and though this condition is improving I still have had my life altered in unfair way.
I've seen 9 different doctors ranging from an MD, ear/nose/
throat, internal specialist, and dematologists. All for this throat problem. I even had a surgery because they though it might be GERD, but it wasn't and I wasted over $12,000 and several months of my life recovering from an unnecessary surgery again out of despiration. When that didn't work I was crushed and very depressed. Not to mention my skin wasn't looking very good. I thought about suicide. It was an option on the table. Remember, this is after a lot of fighting and a lot of let down. Hope was lost. I"m strong so I never even attempted to do that and
doubt I ever will because of how I've learned to deal with
my throat problem and acne problem. I have some throat meds
for that problem and I have found the best stuff for acne to
ever come along. It's called proactive solution. It has taken the redness out of my skin that accutane caused and
is digging deep in my skin to remove the crap that's in there. This is all without dryness and having to take pills.
The pills like Menican kill my throat and I will not take
pills like that ever again no matter how my skin looks. Fortunatly, I was willing to try the proactive solution and
in 3-4 weeks my skin is looking great. My chest face and back are all looking better and my scars are evaporating.
I would recommend it to anyone who has problem skin. Mine is very sensitive and this does the opposite of irrate the skin. It's great and I will use it until it no longer works for me, but something tells me that this stuff is gonna be what makes me a clear complected individual.

To sum it up accutane sucks and if u want to try it it's your life, but from someone who has suffered a great deal from it I don't recomend it and proactiv is something u should look into.

PS I read about someone having joint pain from accutane and
I was wondering where that pain was coming from. I'm 21 and very healthy accept from these nagging things caused by
genetics and accutane.

thanks for reading this book and I hoping u learned as much about me as I did from writig it :)

Take care



Follow Ups:


Re: Accutane and the negitive effects on me......

Posted by Walt Stoll on January 03, 1999 at 10:22:04:

In Reply to: Accutane and the negitive effects on me...... posted by Ryan Strachan on January 02, 1999 at 07:30:59:

Thanks, Ryan.

Hopefully, your testimonial will help others think again when they are considering trying some "simple" solution to their acne. EVERYONE should carefully read the package insert of any prescription drug before buying it.

As you may have read in the archives of this 'site, perisistant acne has a known cause and ANY approach that does not take that cause into account may resolve the acne but the cause will eventually manifest itself in much more serious problems in the future. Think how much you have already spent in money alone. How much more will be spent to try to deal with the next problems that come along?

Walt



Follow Ups:


Return to Dr Stoll Home Page

Post a Message

Main Archives Page

More Acne and Accutane archives